MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt, visual examination revealed a severe kink at the proximal balloon bond and surface scratches on the balloon.Microscopic visual inspection revealed a rupture in the middle of the balloon, approximately 48mm from the distal marker band.The rupture was examined under magnification and was measured to be approximately 1.38mm long.Functional testing determined the balloon was unable to be fully inflated, due to the material rupture.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture in the middle of the balloon.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.Although requested, patient weight was unavailable.In the physician¿s opinion, the highly calcified lesion caused the material rupture.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 6 atmospheres (atms.) while treating a highly calcified vessel in the distal superficial femoral artery (sfa).The health care professional (hcp) used a contralateral approach to gain patient access with a 7 french terumo destination introducer sheath.It is unknown if the hcp predilated the target lesion.No stents were noted to be present.The hcp reportedly inflated the lutonix dcb to 6 atms and the balloon burst.The hcp successfully removed the lutonix dcb and used a mustang percutaneous transluminal angioplasty (pta) balloon to complete the procedure.In the physician¿s opinion, the highly calcified lesion caused the material rupture.The lutonix dcb was requested for return to complete an evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6425557
Report Number3006513822-2017-00050
Device Sequence Number13682023
Product Code ONU
UDI-Device Identifier00801741105012
UDI-Public(01)00801741105012(17)181004(10)GFAX3297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2018
Device Model Number9004
Device Catalogue NumberBSCLX351305150
Device Lot NumberGFAX3297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR